Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 9, 2016, 2:59 PM CDT for 4 counties in Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 2:59 PM CDT (19:59 UTC)
- Expired
- Sep 9, 2016, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 48 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS53 KDMX 091959
SVRDMX
IAC001-049-077-121-092030-
/O.NEW.KDMX.SV.W.0148.160909T1959Z-160909T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
259 PM CDT FRI SEP 9 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
NORTHEASTERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
SOUTHWESTERN DALLAS COUNTY IN CENTRAL IOWA...
* UNTIL 330 PM CDT.
* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PANORA...OR
10 MILES SOUTHEAST OF GUTHRIE CENTER...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINTERSET...STUART...EARLHAM...PANORA...DE SOTO...VAN METER...LAKE
PANORAMA...REDFIELD...DEXTER...DIAMONDHEAD LAKE...LINDEN...
WINTERSET-MADISON COUNTY AIRPORT AND BADGER CREEK STATE PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 93 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4147 9430 4164 9449 4172 9437 4148 9381
4127 9407
TIME...MOT...LOC 1959Z 313DEG 41KT 4160 9432
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SKOW2 follow-up statements
914
WWUS53 KDMX 092015
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT FRI SEP 9 2016
IAC001-077-092025-
/O.CAN.KDMX.SV.W.0148.000000T0000Z-160909T2030Z/
GUTHRIE IA-ADAIR IA-
315 PM CDT FRI SEP 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUTHRIE AND
NORTHEASTERN ADAIR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4146 9424 4159 9424 4148 9381 4128 9406
TIME...MOT...LOC 2015Z 309DEG 31KT 4150 9419
$$
IAC049-121-092030-
/O.CON.KDMX.SV.W.0148.000000T0000Z-160909T2030Z/
MADISON IA-DALLAS IA-
315 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN MADISON AND SOUTHWESTERN DALLAS COUNTIES...
AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EARLHAM...OR
11 MILES SOUTHWEST OF ADEL...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINTERSET...EARLHAM...DE SOTO...VAN METER...DEXTER...BADGER CREEK
STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4146 9424 4159 9424 4148 9381 4128 9406
TIME...MOT...LOC 2015Z 309DEG 31KT 4150 9419
HAIL...<.75IN
WIND...60MPH
$$
SKOW094
WWUS53 KDMX 092025
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT FRI SEP 9 2016
IAC049-121-092035-
/O.EXP.KDMX.SV.W.0148.000000T0000Z-160909T2030Z/
MADISON IA-DALLAS IA-
325 PM CDT FRI SEP 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON AND
SOUTHWESTERN DALLAS COUNTIES WILL EXPIRE AT 330 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4146 9424 4159 9424 4148 9381 4128 9406
TIME...MOT...LOC 2025Z 313DEG 41KT 4143 9410
$$
SKOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 12:42 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 9, 12:42 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1242 PM CDT Fri Sep 9 2016 ...Aviation Update... .SHORT TERM.../Today/ Issued at 328 AM CDT Fri Sep 9 2016 Main challenges today will be convection and temperatures. First impressions...models not doing very well early this morning. At 0730z there is little convection over northwest/western Iowa while most of the hires models suggested that areal coverage of thunderstorms would be filling into this area by now. Isolated weak convection has attempted to develop near Denison/Carroll...but it is having difficulty holding together. Subjective 03z surface shows a weak stationary front across southern Iowa...tied to a low over north central Nebraska. Aloft at H850...flow remains weak over most of Iowa from the south/southwest at 10-15kts while slightly stronger flow of 10 to 20kts is persisting in Nebraska. There is also a warm front aloft which is most likely resulting in the convection now over eastern South Dakota/western MN. The general lack of convection at 0730z might be tied to the stronger MCS south in Kansas-Missouri. As a result of the situation...have trimmed back PoP northwest through 11-12z and gradually increase across north/north central through 18z...keeping most of south central dry for now. The push of mainly stratiform precipitation over northern Missouri may affect the southeast through 18z. A slightly more consistent picture is expected this afternoon as the cool front/low sweeps east into the area. The weak Nebraska surface low will track into Iowa later this morning keeping the south in the warm sector. Shower and thunder chances will remain north with generally increasing chances again northwest to southeast through 00z. The ESRL HRRR...NMM...ARW and most of the synoptic models agree that the front will begin to light up during the afternoon. The initial surge of instability along the boundary over western/southwest Iowa should be the main concern for severe weather into the mid to late afternoon hours. This area will have longer to recover and remain undisturbed for most of the day. Bulk shear is not particularly strong but enough at 25 to 40kt to support severe weather with wind and hail the main concerns. Sufficient cape to 1600-2000 J/KG over the west will diminish quickly into the evening hours though shear increases behind the boundary. H850 moisture analysis at 00z shows tropical remnants of Newton now extending from Texas to Nebraska and this will feed into the front today. Precipitable water forecast is between 1.5 and 1.75 this afternoon. With some focus along the front the potential for a 1 to 2 inch rainfall is possible. We continue outlooked for a slight risk of excessive rainfall today through evening. Though the risk is there...it remains more isolated due to the expectation that the front will push the storms along as it moves east. 1 hour flash flood guidance is at least 1.5 inches or higher...with 3 hour at least 1.75 inches or higher. The areas which experienced heavier rainfall Tuesday through Wednesday evening may experience minor runoff issues if some of the storms manage to output up to 2 inches/hour. Typical urban runoff is also possible in the metro areas as well. The storms are progged to affect the I35 corridor and the Des Moines area by 23-00z...so this line may impact rush hour traffic later today. For now will not highlight any areas with headlines given storm movement of 20 to 25kts should offset rainfall rates. Highs today will recover into the mid 70s north to the lower 80s in central and southern areas. .LONG TERM.../Tonight through Thursday/ Issued at 328 AM CDT Fri Sep 9 2016 Forecast focus is on lingering storm chances tonight...with drier and pleasant conditions this weekend into early next week. Tonight: Forecast Confidence = Medium An MCS or broken line of storms is expected to be ongoing at the beginning of the period along a cold front that will bisect Iowa from NE to SW at 00Z Saturday. The front and associated storms should remain fairly progressive as they move off to the east/southeast. The latest CAM guidance from the NSSL WRF, 4KM NAM NEST, WRF ARW/NMM, and ESRL HRRR indicate that a majority of the storms should exit the area by 06-09Z Saturday. The primary severe threat this evening and tonight /conditional on instability/ will likely be damaging winds, due to linear MCS mode, along with locally heavy rainfall. Behind the cold front, breezy northwest winds will advect in a cooler and drier airmass. Lows tonight should fall into the 50s. Saturday through Monday: Forecast Confidence = High Surface high pressure will build into the Midwest in the wake of the aforementioned cold front which will result in a stretch of fantastic weather from Saturday through Monday. Could see some residual cloudiness Saturday morning, otherwise expect Saturday to be a breezy day with northwest winds of 15 to 25 mph due to a fairly tight pressure gradient and subsidence in the wake of the upper shortwave. H8 temps in the 8C to 10C range will keep highs in the upper 60s and lower 70s. Southerly return flow on the backside of the surface high will lead to a moderation in temps on Sunday and Monday with highs in the 70s to lower 80s. Dewpoint values will generally be in the 50s, very comfortable. Monday Night through Thursday: Forecast Confidence = Medium/High The 00z suite of models have slowed the next upper trough and associated cold front a bit, but is still expected to impact the area from Monday night into Tuesday, resulting in a chance of showers/tstms, especially over southern Iowa. In the wake of this frontal passage, a strong Canadian high pressure system is expected to move into the region on Wed-Thu with the possibility of some of the coolest weather of the season thus far. Highs on Tuesday and Wednesday will likely remain in the 60s with lows in the 40s over northern Iowa on Tuesday night. && .AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/ Issued at 1239 PM CDT Fri Sep 9 2016 A few challenges through the TAF period...winds, ceilings, weather type, visibilities. All of which are tied to convection and/or the impending cold front. For the time being, have hedged ceilings/weather type/visibilities more generally in/around VFR with the idea of adding detail as details become clearer. Certainly MVFR if not IFR conditions will occur as showers/storms pass. Winds attempted to be tied with anticipated cold front passage. Most consequential weather/conditions will linger to around 00z, closer to 03z for KOTM, before clearing out overnight with frontal passage. && .DMX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Bremer-Butler-Cerro Gordo-Franklin-Hancock-Winnebago-Worth. && SHORT TERM...REV LONG TERM...Fowle AVIATION...Curtis
Hazardous weather outlook, Sep 9, 3:55 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 355 AM CDT FRI SEP 9 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-100900- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 355 AM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN IOWA THIS MORNING. AFTER A RELATIVELY LULL IN THE ACTION...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON AND EVENING. THE GREATEST THREAT FOR SEVERE STORMS IS ACROSS SOUTHWEST AND SOUTH-CENTRAL IOWA. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE EARLY IN THE EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT AND AGAIN ON THURSDAY. THE THREAT FOR SEVERE WEATHER IN THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. FOWLE
In the hours before
Local storm report, Sep 9, 12:11 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 PM CDT FRI SEP 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN CLARKSVILLE 42.78N 92.67W
09/09/2016 M2.90 INCH BUTLER IA TRAINED SPOTTER
MUCH OF THE RAIN OCCURRED OVER THE PAST 2
HOURS.
&&
RADLocal storm report, Sep 9, 1:20 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
120 PM CDT FRI SEP 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HEAVY RAIN CLARKSVILLE 42.78N 92.67W
09/09/2016 M3.25 INCH BUTLER IA TRAINED SPOTTER
UPDATED RAINFALL. RAIN HAS ENDED AT THIS
TIME.
&&
RADSpecial weather statement, Sep 9, 1:29 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
129 PM CDT FRI SEP 9 2016
IAZ033-034-044-045-091915-
CARROLL IA-CRAWFORD IA-SAC IA-CALHOUN IA-
129 PM CDT FRI SEP 9 2016
...STRONG WINDS POSSIBLE WITH LINE OF STORMS IN WEST CENTRAL IOWA...
AT 128 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SAC CITY TO 6 MILES WEST OF DENISON.
MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A
SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR THE PORTION OF THE LINE
FURTHER SOUTH.
LOCATIONS IMPACTED INCLUDE...
CARROLL...LAKE CITY...LAKE VIEW...BLACK HAWK LAKE...WALL LAKE...
ARCADIA...BREDA...LOHRVILLE...AUBURN...WESTSIDE...DELOIT...HALBUR...
LIDDERDALE...LANESBORO...YETTER...WALL LAKE MUNICIPAL AIRPORT...
BLACKHAWK LAKE STATE PARK...SAC CITY MUNICIPAL AIRPORT...HOBBS COUNTY
PARK AND SWAN LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4239 9497 4226 9450 4221 9458 4221 9463
4218 9463 4200 9491 4199 9510 4208 9510
4204 9549
TIME...MOT...LOC 1828Z 290DEG 28KT 4244 9490 4204 9548
SKOWSpecial weather statement, Sep 9, 1:59 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 PM CDT FRI SEP 9 2016
IAZ034>036-044>047-057-058-091945-
GUTHRIE IA-AUDUBON IA-WEBSTER IA-CARROLL IA-BOONE IA-CRAWFORD IA-
CALHOUN IA-HAMILTON IA-GREENE IA-
159 PM CDT FRI SEP 9 2016
...LINE OF STORMS MAY PRODUCE PERIODS OF STRONG WINDS...
AT 158 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ROCKWELL CITY TO NEAR IRWIN. MOVEMENT WAS
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CARROLL...JEFFERSON...ROCKWELL CITY...LAKE CITY...MANNING...COON
RAPIDS...GLIDDEN...GOWRIE...DAYTON...GRAND JUNCTION...STRATFORD...
COALVILLE...SCRANTON...OTHO...BAYARD...STANHOPE...LEHIGH...CHURDAN...
CALLENDER AND FARNHAMVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4248 9453 4240 9367 4170 9456 4181 9509
4186 9510 4186 9525
TIME...MOT...LOC 1858Z 281DEG 32KT 4242 9452 4186 9522
SKOWSpecial weather statement, Sep 9, 2:28 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 228 PM CDT FRI SEP 9 2016 IAZ035>037-046>048-059-060-092015- WEBSTER IA-STORY IA-BOONE IA-DALLAS IA-POLK IA-HARDIN IA-HAMILTON IA- GREENE IA- 228 PM CDT FRI SEP 9 2016 ...STRONG WINDS WITH LINE OF STORMS MOVING THROUGH CENTRAL IOWA... AT 227 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF GOWRIE TO 7 MILES SOUTH OF JEFFERSON. MOVEMENT WAS EAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. A SPOTTER IN CHURDAN REPORTED WINDS AROUND 55 MPH WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... AMES...ANKENY...BOONE...PERRY...NEVADA...JEFFERSON...STORY CITY... POLK CITY...HUXLEY...MADRID...OGDEN...SLATER...ROLAND...JEWELL JUNCTION...GILBERT...GOWRIE...WOODWARD...IOWA STATE CENTER...BIG CREEK LAKE AND BOONE SPEEDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. && LAT...LON 4174 9354 4192 9452 4235 9422 4231 9317 TIME...MOT...LOC 1927Z 277DEG 36KT 4233 9410 4190 9440 SKOW
Local storm report, Sep 9, 2:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
253 PM CDT FRI SEP 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN 1 N CLARKSVILLE 42.79N 92.67W
09/09/2016 M4.17 INCH BUTLER IA TRAINED SPOTTER
UPDATED TOTAL FROM NORTH END OF TOWN.
&&
RADThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:16 AM CDT | Special Weather Statement | DMX | Emmet, Kossuth, Palo Alto, Pocahontas, Sac | 44 min |
| Sep 9, 9:28 AM CDT | Special Weather Statement | DMX | Palo Alto | 32 min |
| Sep 9, 10:22 AM CDT | Special Weather Statement | DMX | Calhoun, Cerro Gordo, Hancock, Humboldt, Webster, Wright | 38 min |
| Sep 9, 11:01 AM CDT | Special Weather Statement | DMX | Boone, Cerro Gordo, Franklin, Greene, Hamilton, Hardin and 3 more | 59 min |
| Sep 9, 11:31 AM CDT | Flash Flood Warning | DMX | Bremer, Butler, Franklin | 6 hr |
| Sep 9, 11:40 AM CDT | Flash Flood Watch | DMX | Bremer, Butler, Cerro Gordo, Franklin, Hancock, Winnebago and 1 more | 6 hr |
| Sep 9, 11:55 AM CDT | Special Weather Statement | DMX | Bremer | 80 min |
| Sep 9, 1:17 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 43 min |
| Sep 9, 1:29 PM CDT | Special Weather Statement | DMX | Carroll | 46 min |
| Sep 9, 1:59 PM CDT | Special Weather Statement | DMX | Carroll, Greene, Hamilton, Webster | 46 min |
| Sep 9, 2:28 PM CDT | Special Weather Statement | DMX | Boone, Greene, Story | 47 min |
| Sep 9, 2:33 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 42 min |
| Sep 9, 3:12 PM CDT | Special Weather Statement | DMX | Dallas, Madison, Polk | 48 min |
| Sep 9, 4:01 PM CDT | Special Weather Statement | DMX | Jasper, Madison, Polk, Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.